Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 182, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 21, 2004, 2:20 AM CDT for Crockett County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 2:20 AM CDT (07:20 UTC)
- Expired
- Jun 21, 2004, 3:15 AM CDT
- In force
- 55 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The Midland/Odessa radar (KMAF), 118 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2752 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WUUS54 KSJT 210720 SVRSJT TXC105-210815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 218 AM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 315 AM CDT * AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL CROCKETT COUNTY...OR ABOUT 25 MILES SOUTHEAST OF RANKIN...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN CROCKETT COUNTY. LAT...LON 3094 10183 3082 10168 3107 10141 3107 10175 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 8:31 PM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 20, 8:31 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 831 PM CDT SUN JUN 20 2004 .UPDATE... STORMS STILL ONGOING TO JUST TO THE WEST AND NORTHWEST OF THE FORECAST AREA...EVEN WITH THE LOSS OF HEATING. STILL CAN NOT RULE OUT A FEW STORMS IN OUR AREA...SO NOT PLANING ANY UPDATES TO THE FORECAST AT THIS TIME. WILL LEAVE PRECIP CHANCES GOING FOR NOW. REST OF FORECAST ON TRACK AS WELL. && .PREV DISCUSSION... FAIRLY QUIET AFTERNOON ONGOING ACROSS WEST CENTRAL TEXAS. MCV ACROSS THE TRANS PECOS SHIFTING TO THE NORTH SHOULD AID CONVECTIVE DEVELOPMENT OUT THERE. MEANWHILE...MCS THAT ROLLED ACROSS OKLAHOMA THIS MORNING HAS PUSHED A SIGNIFICANT OUTFLOW BOUNDARY TO THE SOUTH. THIS BOUNDARY WAS ENTERING THE THE NORTHERN BIG COUNTRY AT 19Z...AND SHOULD CONTINUE SOUTH INTO THE EVENING HOURS. STILL FIGHTING THOUGH SOME CIN THIS AFTERNOON AND CAPES ARE NOT GREAT... BUT WITH A BOUNDARY MOVING THROUGH...CERTAINLY WORTH A SLIGHT CHANCE POP. FORECAST BECOMES VERY PROBLEMATIC FOR BOTH TEMPS AND POPS STARTING MONDAY NIGHT. MODELS CONTINUE TO BLOW UP SEVERAL CONVECTIVE COMPLEXES ACROSS TEXAS AND OKLAHOMA THROUGH THE WEEK... MANY OF WHICH MODEL IMAGINATION BUT SOME WILL LIKELY EXIST... ALTHOUGH NOT PROBABLY IN THE LOCATION THE MODEL FORECASTS. IN A WEAKLY CAPPED AIR MASS LIKE WE WILL HAVE...WHAT EVOLVES TOMORROW DEPENDS ON WHERE THE BOUNDARIES FROM THE CONVECTION THAT HAS YET TO FORM TODAY EVENTUALLY END UP AND AT WHAT TIME OF DAY...AND SO ON THROUGH THE WEEK. ALL THIS TO SAY...THINK IT WILL EVENTUALLY RAIN... BUT CONFIDENCE IN THE WHERES AND WHEN EXTREMELY LOW. AT THIS POINT... WILL RUN CHANCE POPS THROUGH MUCH OF THE WEEK. BEST POPS ON TUESDAY AND TUESDAY NIGHT...AS SHOULD HAVE A WEAK COLD FRONT...REINFORCED OUTFLOW BOUNDARY...MOVING THROUGH THE AREA. LOTS OF CLOUDS FOR THE WEEK SHOULD HELP KEEP TEMPS AT BELOW NORMAL VALUES. DID LOWER HIGHS ON TUESDAY A FEW DEGREES BEHIND THE FRONT/OUTFLOW...ALTHOUGH STILL WELL ABOVE GUIDANCE VALUES. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08
Hazardous weather outlook, Jun 20, 1:05 PM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 105 PM CDT SUN JUN 20 2004 TXZ049-054-098-099-113-114-127-128-211758- CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX- TAYLOR TX-THROCKMORTON TX- 105 PM CDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BIG COUNTRY IN WEST CENTRAL TEXAS. .DAY ONE... WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...A FEW OF THESE THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH HAIL AND GUSTY WINDS. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE UPCOMING WORK WEEK AS A FRONT IS EXPECTED TO WAIVER BACK AND FORTH ACROSS THE SOUTHERN PLAINS. AT THIS TIME THERE IS A SLIGHT RISK OF ORGANIZED SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING OVER THE BIG COUNTRY. OTHERWISE...WE WILL HAVE TO WAIT TO SEE IF THERE WILL BE ANY OTHER DAYS WITH ORGANIZED SEVERE WEATHER BECAUSE IN THIS TYPE OF WEATHER PATTERN EACH DAYS WEATHER IS DEPENDENT ON WHAT ACTUALLY OCCURS THE PREVIOUS DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATIONS MAY BE NEEDED MONDAY AFTERNOON AND EVENING. STAY TUNED FOR FURTHER DETAILS. TXZ064>066-071>073-076>078-139-140-154-155-168>170-211758- BROWN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-IRION TX-KIMBLE TX- MASON TX-MCCULLOCH TX-MENARD TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- STERLING TX-SUTTON TX-TOM GREEN TX- 105 PM CDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS SOUTH OF THE BIG COUNTRY. .DAY ONE... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF WEST CENTRAL TEXAS. SOME OF THE STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS...OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WEST CENTRAL TEXAS THIS UP COMING WEEK. THERE MAY BE AN OCCASION OR TWO WHERE THE THUNDERSTORMS MAY BECOME SEVERE. HOWEVER IT IS TOO EARLY TO TELL EXACTLY WHERE OR WHEN...SO NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 27/BRAZZELL
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:25 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Jun 21, 3:46 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 59 min |
| Jun 21, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 61 min |
| Jun 21, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 59 min |
| Jun 21, 5:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 61 min |
| Jun 21, 6:08 PM CDT | Flash Flood Warning | SJT | Coleman | 112 min |
| Jun 21, 6:34 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 56 min |
| Jun 21, 6:56 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.